Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 204, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 20, 2011, 9:21 PM MDT for Logan County, Weld County, Colorado. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2011, 9:21 PM MDT (03:21 UTC)
- Expired
- Aug 20, 2011, 10:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Logan County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 127 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 9:31 PM MDT | HAIL 1 | 16 W Sterling, CO | HEAVY RAIN PLUS LOTS OF PEA TO MARBLE HAIL ACCUMULATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 3211 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
925
WUUS55 KBOU 210321
SVRBOU
COC075-123-210400-
/O.NEW.KBOU.SV.W.0204.110821T0321Z-110821T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
921 PM MDT SAT AUG 20 2011
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LOGAN COUNTY IN NORTHEAST COLORADO
EXTREME EAST CENTRAL WELD COUNTY IN NORTHEAST COLORADO
* UNTIL 1000 PM MDT
* AT 921 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS UP TO ABOUT 60 MPH. THIS STORM WAS LOCATED 6
MILES NORTHWEST OF PAWNEE PASS...OR 20 MILES WEST OF STERLING...
MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLARD...
PAWNEE PASS...MERINO...LOGAN CORNERS AND ATWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
&&
LAT...LON 4057 10319 4044 10342 4047 10347 4052 10347
4052 10353 4063 10366 4074 10358
TIME...MOT...LOC 0321Z 308DEG 23KT 4064 10355
WIND...HAIL 60MPH 1.00IN
$$2 follow-up statements
322
WWUS55 KBOU 210341
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
941 PM MDT SAT AUG 20 2011
COC123-210349-
/O.CAN.KBOU.SV.W.0204.000000T0000Z-110821T0400Z/
WELD CO-
941 PM MDT SAT AUG 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL WELD
COUNTY IS CANCELLED...
LAT...LON 4057 10319 4044 10342 4047 10347 4052 10347
4052 10353 4060 10356 4069 10347
TIME...MOT...LOC 0339Z 301DEG 24KT 4058 10341
$$
COC075-210400-
/O.CON.KBOU.SV.W.0204.000000T0000Z-110821T0400Z/
LOGAN CO-
941 PM MDT SAT AUG 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT
FOR SOUTHWESTERN LOGAN COUNTY...
AT 939 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS UP TO ABOUT 60 MPH. THIS STORM WAS LOCATED 3 MILES
SOUTHEAST OF PAWNEE PASS...OR 12 MILES WEST OF STERLING...MOVING
SOUTHEAST AT 30 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILLARD...PAWNEE PASS...MERINO...LOGAN CORNERS AND ATWOOD.
A SPOTTER REPORTED ONE INCH DIAMETER HAIL AND HEAVY RAIN WITH THIS
STORM AT 16 MILES OF STERLING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
&&
LAT...LON 4057 10319 4044 10342 4047 10347 4052 10347
4052 10353 4060 10356 4069 10347
TIME...MOT...LOC 0339Z 301DEG 24KT 4058 10341
WIND...HAIL 60MPH 1.00IN
$$393
WWUS55 KBOU 210357
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
957 PM MDT SAT AUG 20 2011
COC075-210405-
/O.EXP.KBOU.SV.W.0204.000000T0000Z-110821T0400Z/
LOGAN CO-
957 PM MDT SAT AUG 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LOGAN COUNTY WILL
EXPIRE AT 1000 PM MDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA.
LAT...LON 4057 10319 4044 10342 4047 10347 4052 10347
4052 10353 4060 10356 4069 10347
TIME...MOT...LOC 0355Z 301DEG 24KT 4052 10324
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 9:08 PM MDT, 13 minutes earlier.
Area forecast discussion, Aug 20, 9:08 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 908 PM MDT SAT AUG 20 2011 .UPDATE... && .AVIATION...WITH INCREASING MOISTURE FROM THE SOUTHWEST...SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER THE SOUTHERN FOOTHILLS AND DOUGLAS COUNTY. STORMS HAVE BEEN INCHING NORTHWARD SO HAVE ADDED SOME TEMPO TS AT APA AND ADDED SOME HIGHER WIND GUSTS FROM THE SOUTHEAST. AT THIS TIME WILL LEAVE TS OUT OF THE DEN AND BJC TERMINALS WITH A DOWNSLOPING FLOW THERE. WILL CLOSELY MONITOR OVER THE NEXT FEW HOURS IF THESE STORMS DO MOVE FURTHER NORTH. && .PREV DISCUSSION... /ISSUED 546 PM MDT SAT AUG 20 2011/ UPDATE... AVIATION...AIRMASS IS STILL CAPPED ON THE PLAINS WITH LATEST ACARS SOUNDINGS SHOWING WEAK CAP REMAINING AROUND 650 MB. STORMS OVER THE FOOTHILLS HAVE NOT BEEN ABLE TO SURVIVE THE HIGHER STABILITY OVER THE PLAINS. HAVE CONTINUED TO BACK OFF ON CONVECTION THIS EVENING AS HAVE REMOVED ALL MENTION OF TS IN THE TERMINALS. STORMS THIS EVENING WILL LIKELY REMAIN ON THE HIGHER TERRAIN OFF THE FOOTHILLS AND CYS AND PALMER DIVIDE RIDGE. ANY OUTFLOW FROM THESE STORMS WILL PROBABLY BE TOO FAR TO PRODUCE ANY SIGNIFICANT OUTFLOW WINDS. HAVE LEFT IN ISOLATED POPS IN PUBLIC FORECAST AS STILL A CHANCE THAT STORMS OVER WYOMING AND NEBRASKA MAY EFFECT THE FAR NORTHEAST PLAINS LATER THIS EVENING. PREV DISCUSSION... /ISSUED 325 PM MDT SAT AUG 20 2011/ SHORT TERM...AIRMASS ACROSS MUCH OF PLAINS...INCLUDING URBAN CORRIDOR REMAINS CAPPED...AS NOTED BY LATEST ACARS SOUNDINGS. AS A RESULT ALL THE CONVECTION CURRENTLY RESIDES ACROSS THE MOUNTAINS AND ALONG THE FOOTHILLS. ALSO...CURRENT LAPS SURFACE ANALYSIS INDICATING QUITE A BIT ON CIN STILL FLOATING AROUND ALTHOUGH HAS BEEN SHOWING A DECREASING TREND. CAPES HAVE INCREASED TO AROUND 1000 J/KG. SHORT TERM MODELS SHOW CONVECTION MOVING ACROSS URBAN CORRIDOR BY THE EARLY EVENING...WITH MOST OF THE ACTIVITY OVER THE MOUNTAINS SOUTH OF INTERSTATE 70 AND ACROSS PARK AS NOTED BY THE FORECAST QPF. STILL FEEL THERE'S A CHANCE FOR STORMS ACROSS THE URBAN CORRIDOR AND ADJACENT PLAINS THIS EVENING...THOUGH IT MAY TAKE SOME OUTFLOW BOUNDARY INTERACTION TO GET STORMS GOING. WILL HANG ON TO THE CHANCE POPS THERE. HAVE LOWERED THE CHANCES FARTHER EAST AS MODELS KEEP THINGS CAPPED THERE. CURRENT GPS IPW VALUES INCHING SLOWLY TOWARD EIGHT TENTHS OF AN INCH...SLIGHTLY LESS THAN THIS TIME YESTERDAY. MODELS STILL INCREASE THE PW TO AROUND AN INCH THIS EVENING... SO THERE REMAINS A THREAT FOR BRIEF HEAVY RAIN. LOOKING LIKE THE FLOOD THREAT HAS DECREASED A BIT...BUT WILL STILL NEED TO BE WATCHED. ANY STORM THREAT SHOULD BE ENDED BY 06Z AS THERE DOES NOT APPEAR TO BE ANY UPPER LEVEL SUPPORT TO KEEP THINGS GOING OVERNIGHT. BOUNDARY LAYER WIND AND HUMIDITY PROGS SUGGEST A RETURN OF LOW CLOUDS AND FOG TO PORTIONS OF THE PLAINS AFTER MIDNIGHT. SHOULD BE ENOUGH DRAINAGE WINDS ALONG THE URBAN CORRIDOR TO KEEP MOST OF THIS LOW LEVEL MOISTURE NORTH AND EAST OF DENVER. ON SUNDAY...MODELS SHOW UPPER LEVEL RIDGE ACROSS TEXAS AND OKLAHOMA PANHANDLES WITH THE HIGHEST PRECIPITABLE WATER VALUES OVER SOUTHEAST COLORADO. SHOULD BEGIN TO SEE CONVECTION DEVELOPING ACROSS MOUNTAINS AND FOOTHILLS BY THE AFTERNOON. MODELS THEN SPREAD THE CONVECTION EAST ACROSS THE PLAINS DURING THE AFTERNOON. FORECAST SOUNDINGS SHOW THE NORTHEAST CORNER CAPPED FOR MUCH OF THE DAY. WILL KEEP THE CHANCE POPS FOR THE MOUNTAINS AND URBAN CORRIDOR FOR THE AFTERNOON...WITH THE SLIGHT CHANCE FURTHER EAST. THOUGH PRECIPITABLE WATER VALUES TO BE A BIT LOWER...STILL POTENTIAL FOR BRIEF HEAVY RAIN WHICH COULD CAUSE LOCALIZED FLOODING. LONG TERM...THE UPPER RIDGE IS PROGGED TO CONTINUE. MODELS HAVE ITS CENTER AROUND THE NORTH TEXAS PANHANDLE SUNDAY EVENING...THEN IT MIGRATES INTO THE FOUR CORNERS AREA BY TUESDAY. THE FLOW ALOFT FOR THE CWA IS WESTERLY SUNDAY NIGHT AND MONDAY...THEN WEST- NORTHWESTERLY MONDAY NIGHT THROUGH TUESDAY NIGHT. THERE IS BENIGN SYNOPTIC SCALE ENERGY PROGGED FOR COLORADO THROUGH THE PERIOD. THE BOUNDARY LAYER FLOW WILL LIKELY ADHERE TO NORMAL DIURNAL PATTERS WITH A PRETTY WEAK GRADIENT PROGGED FOR THE CWA THROUGH THE PERIODS. FOR MOISTURE...THE BEST IS OVER THE WESTERN HALF OF THE CWA SUNDAY NIGHT INTO MONDAY EVENING. THEN IT DRIES OUT SOMEWHAT MONDAY OVERNIGHT THROUGH TUESDAY NIGHT. BOUNDARY LAYER DEW POINTS ARE IN MID 40S F TO UPPER 50S F FOR THE CWA SUNDAY NIGHT THROUGH MONDAY EVENING. TUESDAY'S READINGS DECREASE INTO THE MID 30S F TO MID 40S F. PRECIPITABLE WATER VALUES ARE IN THE 0.95 TO 1.20 INCH RANGE SUNDAY NIGHT AND 0.75 TO 1.00 INCH MONDAY. THEY DRY OUT FOR MONDAY NIGHT WITH A RANGE OF 0.70 TO 0.80 INCH...THEN 0.50 TO 0.75 INCH ON TUESDAY. THERE CONTINUES TO BE A MID LEVEL STABLE LAYER PROGGED THROUGH THE PERIOD...MORE-SO ON THE NAM. THERE IS SOME CAPE MAINLY PROGGED OVER THE EASTERN BORDER AREAS AND THE HIGH COUNTY SUNDAY EVENING. FOR LATE DAY MONDAY...THE CAPE IS BEST OVER THE EASTERN BORDER. THERE IS EVEN LESS CAPE AROUND LATE DAY TUESDAY .AND ITS MAINLY OVER THE FOOTHILLS AND PALMER RIDGE. THE QPF FIELDS HAVE SOME MEASURABLE RAINFALL FOR SUNDAY NIGHT...THE BEST IS ON THE GFS OVER THE MOUNTAINS. SOME LINGERS OVER THE NORTHEAST CORNER EARLY MONDAY MORNING. FOR LATE DAY MONDAY...THERE IS LESS PROGGED...AND AGAIN ITS OVER THE MOUNTAINS...AND BETTER ON THE GFS. LATE DAY TUESDAY LOOKS SIMILAR. SO FOR POPS...WILL GO WITH 20-40%S FOR THE MOUNTAINS...AND 10-20%S FOR THE PLAINS. FOR TEMPERATURES... MONDAY'S HIGHS ARE 1-2 C WARMER THAN SUNDAY'S. TUESDAY'S HIGHS ARE 0.5-1.5 C WARMER THAN MONDAY'S. FOR THE LATER DAYS...WEDNESDAY THROUGH SATURDAY...MODELS HAVE THE UPPER RIDGE CENTER OVER THE FOUR CORNERS ON WEDNESDAY...THEN THEY MOVE A MORE ELONGATED CENTER STRETCHED ACROSS COLORADO AND KANSAS THURSDAY THROUGH SATURDAY. THE FLOW ALOFT IS VERY WEAK WEDNESDAY INTO FRIDAY...THEN IT INCREASES A BIT AND IS WEST-NORTHWESTERLY THROUGH SATURDAY. THE MOISTURE IS FAIR...SO WILL GO WITH 10-20% POPS LATE IN THE DAY. TEMPERATURES LOOK TO STAY A BIT ABOVE SEASONAL NORMALS ALL FOUR DAYS. AVIATION...CHANCES FOR TSRA AT DIA ON THE DECREASE AS AIRMASS STILL CAPPED ACROSS THE PLAINS. MODELS SHOW SOME STORMS ACROSS THE PALMER DIVIDE AS WELL AS THE WESTERN SUBURBS THIS EVENING. FEEL THE TEMPO TSRA STILL IN LINE FOR KBJC AND KAPA. VCTS LOOKS THE WAY TO GO FOR DIA AT THIS TIME WITH A TEMPO WIND GROUP. ANY THREAT OF CONVECTION ACROSS THE DENVER AREA SHOULD END BY 04Z. WINDS TO SHIFT TO THE SOUTH AFTER 04Z AS THE DRAINAGE PATTERN DEVELOPS. POTENTIAL FOR LOW CLOUDS AND FOG ACROSS THE EASTERN PLAINS AFTER 06Z SHOULD STAY NORTH AND EAST OF DENVER. ON SUNDAY...CHANCE OF STORMS AFTER 18Z...MAINLY WEST AND SOUTH OF DENVER. AT THIS TIME...WILL KEEP TSRA OUT OF THE AREA TAFS. HYDROLOGY...AIRMASS REMAINS CAPPED ACROSS MUCH OF THE AREA...WITH SCATTERED STORMS ALONG FOOTHILLS. PRECIPITABLE WATER VALUES LOWER THAN PREVIOUSLY EXPECTED. STILL A CHANCE FOR THE STORMS TO PRODUCE BRIEF HEAVY RAIN. BUT STORM MOTIONS AROUND 10 KTS SHOULD LIMIT FLOOD THREAT. WILL NEED TO WATCH FOR ANY TRAINING OF ECHOES. STORMS TO END BY MIDNIGHT. CHANCE OF STORMS AGAIN SUNDAY AFTER 18Z...MAINLY ALONG FOOTHILLS AND PALMER DIVIDE. PRECIPITABLE WATER VALUES FORECAST TO BE A BIT LOWER THAT TODAY...SO THREAT OF HEAVY RAIN LOWER. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...D-L LONG TERM....RJK AVIATION...ENTREKIN
Hazardous weather outlook, Aug 20, 3:54 PM MDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 354 PM MDT SAT AUG 20 2011 COZ030>051-211200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 354 PM MDT SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THE THREAT FOR THUNDERSTORMS HAS DECREASED THIS AFTERNOON DUE TO CONTINUED STABILITY IN THE LOWER LEVELS ACROSS LOWER ELEVATIONS. THERE WILL STILL BE ISOLATED THUNDERSTORMS OVER THE MOUNTAINS AND FOOTHILLS THIS AFTERNOON AND MAYBE A STRAY STORM OVER THE URBAN CORRIDOR AND ADJACENT PLAINS THIS EVENING WITH MAINLY GUSTY WINDS. MOST OF THE STORMS WILL LIKELY REMAIN ANCHORED OVER HIGHER TERRAIN OF THE FOOTHILLS...AND PALMER DIVIDE AND CHEYENNE RIDGE THIS EVENING. YOU CAN EXPECT BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS TO 40 MPH WITH THE STRONGER STORMS OVER THE FOOTHILLS AND RIDGES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED LATE DAY SHOWERS AND THUNDERSTORMS CAN BE EXPECTED SUNDAY...ESPECIALLY OVER THE MOUNTAINS AND ADJACENT PLAINS. FOR THE COMING WEAK...ONLY A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SWE/D-L/RJK
In the hours before
Special weather statement, Aug 20, 6:40 PM MDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
640 PM MDT SAT AUG 20 2011
COZ041-046-210130-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET
CO-
640 PM MDT SAT AUG 20 2011
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
CENTRAL ELBERT COUNTY
AT 639 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 40 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF SIMLA...
OR 26 MILES WEST OF LIMON...MOVING SOUTHWEST AT 5 MPH.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO SIMLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY ALSO OCCUR WITH THIS VERY SLOW MOVING STORM...
WHICH MAY FLOOD LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO
NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3913 10427 3928 10426 3929 10405 3920 10400
3912 10402
TIME...MOT...LOC 0039Z 057DEG 5KT 3919 10418
BAKERSpecial weather statement, Aug 20, 7:55 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
755 PM MDT SAT AUG 20 2011
COZ042-210245-
NORTHEAST WELD COUNTY CO-
755 PM MDT SAT AUG 20 2011
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
NORTHEASTERN WELD COUNTY
AT 755 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 45 MPH. THIS STORM WAS LOCATED 15 MILES NORTHWEST OF PAWNEE
BUTTES...OR 51 MILES NORTHEAST OF GREELEY...MOVING SOUTHEAST AT 20
MPH.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO PAWNEE
BUTTES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.
HEAVY RAINFALL MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 4100 10358 4083 10367 4075 10400 4087 10420
4100 10427 4101 10418
TIME...MOT...LOC 0155Z 301DEG 17KT 4099 10413
BAKERSpecial weather statement, Aug 20, 8:40 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
840 PM MDT SAT AUG 20 2011
COZ036-041-210345-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
840 PM MDT SAT AUG 20 2011
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
WEST CENTRAL ELBERT COUNTY
SOUTHERN DOUGLAS COUNTY
AT 838 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND
GUSTS TO AROUND 45 MPH. THESE STRENGTHENING STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR PERRY PARK TO 5 MILES SOUTH OF
FRANKTOWN TO 2 MILES SOUTH OF ELBERT...OR ALONG A LINE EXTENDING
FROM 29 MILES NORTH OF COLORADO SPRINGS TO 31 MILES SOUTH OF DENVER
TO 27 MILES NORTHEAST OF COLORADO SPRINGS...MOVING WEST AT 10 MPH.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO DEVILS
HEAD...PERRY PARK...LARKSPUR...FRANKTOWN...ELBERT AND CASTLE ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY ALSO OCCUR WITH THESE STORMS...WHICH MAY FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3944 10480 3936 10460 3920 10443 3913 10455
3920 10474 3915 10503 3930 10513
TIME...MOT...LOC 0238Z 108DEG 7KT 3926 10503 3932 10478
3920 10456
BAKERThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 6:40 PM MDT | Special Weather Statement | BOU | Elbert | 50 min |
| Aug 20, 8:21 PM MDT | Areal Flood Advisory | BOU | Douglas | 84 min |
| Aug 20, 8:40 PM MDT | Special Weather Statement | BOU | Douglas | 65 min |
| Aug 21, 5:21 PM MDT | Areal Flood Advisory | BOU | Adams, Weld | 84 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.